Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 82, NWS Milwaukee, WI

November 6, 2014

NWS Milwaukee, WI issued this small craft advisory at Nov 6, 2014, 3:49 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2014, 3:49 PM CST (21:49 UTC)
Expired
Nov 7, 2014, 4:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WHUS73 KMKX 062149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CST THU NOV 6 2014

...GUSTY WINDS AND HIGH WAVES PERSIST TONIGHT...

.THE TIGHT PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE AND
APPROACHING HIGH PRESSURE WILL KEEP A GUSTY NORTH/NORTHWEST WIND
GOING INTO TONIGHT. THE WAVES ARE EXPECTED TO GRADUALLY EASE AS
THE NIGHT WEARS ON BUT IT WILL TAKE LONGER FOR THE WAVES TO
SUBSIDE...THUS THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED INTO
THE EARLY FRIDAY MORNING HOURS.

LMZ643>646-070600-
/O.CAN.KMKX.GL.W.0015.000000T0000Z-141107T0300Z/
/O.NEW.KMKX.SC.Y.0082.141106T2149Z-141107T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHWEST UP TO 30 KNOTS THIS EVENING GRADUALLY
  DIMINISHING TO 10 TO 20 KNOTS LATE.

* WAVES: 8 TO 12 FEET....HIGHEST TOWARDS OPEN WATER THIS EVENING
  SUBSIDING TO 3 TO 5 FEET BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
930 
WHUS73 KMKX 070257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CST THU NOV 6 2014

...GUSTY WINDS AND HIGH WAVES PERSIST TONIGHT...

.WINDS CONTINUE TO DIMINISH ACROSS THE AREA AS LOW PRESSURE MOVES
EAST AND HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND WAVES
SHOULD DROP BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. 

LMZ643>646-071000-
/O.EXT.KMKX.SC.Y.0082.000000T0000Z-141107T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CST THU NOV 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST FRIDAY. 

* WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH MIDNIGHT...GRADUALLY DIMINISHING TO 10 TO 15 KNOTS LATE.

* WAVES: 5 TO 7 FEET....DIMINISHING TO 3 TO 4 FEET BY SUNRISE
  FRIDAY. WAVES HIGHER TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:21 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 6, 3:21 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CST THU NOV 6 2014

.SHORT TERM...

.TONIGHT - CONFIDENCE...MEDIUM
SURFACE LOW CONTINUES TO SHIFT INTO THE EASTERN GREAT LAKES WITH TIGHT
PRESSURE GRADIENT LINGERING.  AREA OF HIGHEST PRESSURE RISES SHIFTING
EAST FROM LWR LAKE MI/NE IL. MAIN CHALLENGE WILL BE CLOUD TRENDS AND
SUBSEQUENT IMPACT ON LOW TEMPS. SURFACE RIDGE AXIS IS PROGGD TO SC WI
BY AROUND 12Z WITH MUCH LIGHTER WIND REGIME EVOLVING AS THE NIGHT WEARS
ALONG. CLEARING LINE HAS BEEN RAPIDLY SHIFTING SOUTHEAST FROM NORTHWEST
WI...WITH QUITE A BIT OF CLOUD COVER FILLING IN BEHIND THIS AREA THOUGH
WITH MORE OF A DIURNAL APPEARANCE. RAP SOUNDINGS SHOW LOW LEVEL MOISTURE
SCOURING BETWEEN 07 AND 09Z WHILE PURE EXTRAP OF THE PRIMARY BACK EDGE
SUGGESTS 00-03Z FOR SOME CLEARING. WITH PLENTY OF HOLES IN THE WAKE
OF THE MAIN BACK EDGE WILL NOT MODIFY THE EVENTUAL LOW TEMPS
...ESPECIALLY WITH RIDGE AXIS/LIGHT WIND REGIME TAKING SHAPE LATER
IN THE NIGHT.

.FRIDAY - CONFIDENCE...MEDIUM
BROAD NORTHWEST MID LEVEL ANTICYCLONIC FLOW TAKES HOLD FOR A TIME THEN
500 MILLIBAR SHORTWAVE MOVES INTO MINNESOTA TOWARDS END OF DAY. 850
MILLIBAR WARM AIR ADVECTION WILL BEGIN AND HELP TO INCREASE MID DECK
AS THE DAY WEARS ON. CONSENSUS OF MODELS IS TO GO WITH SOME POPS IN
PARTS OF THE WEST DURING THE AFTERNOON. COLUMN WARM ENOUGH FOR
PRECIP TO BE IN THE FORM OF RAIN.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH.

A SHORTWAVE TROUGH MOVES ACROSS THE UPPER MISSISSIPPI VALLEY AND
INTO WISCONSIN. INITIALLY THE STRONG 250 MB JET IS BEHIND THE
TROUGH BUT GRADUALLY INCREASES UPSTREAM SATURDAY. WEAK TO MODERATE
UPPER DIVERGENCE AND WEAK 700 MB UPWARD MOTION ACROSS SOUTHERN
WISCONSIN FRIDAY EVENING WITH DOWNWARD MOTION SATURDAY. 850/700
MB WARM AIR ADVECTION FRIDAY EVENING BEFORE COLD AIR ADVECTION
OCCURS SATURDAY. MOST OF THE PRECIPITATION WILL OCCUR WHILE THE
BOUNDARY LAYER IS WARM ENOUGH FOR RAIN. BY THE TIME LOW LEVEL
COOLING TAKES PLACE THE MID LEVELS BEGIN TO DRY AND THE FORCING
WEAKENS.

.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.

THE UPPER SHORTWAVE EXITS THE LAKE MICHIGAN AREA SATURDAY EVENING
WITH A STRONG 150 KNOT WEST/NORTHWEST GET MOVING ACROSS NORTHERN
WISCONSIN SATURDAY NIGHT THAT WEAKENS A LITTLE ACROSS SOUTHERN
WISCONSIN SUNDAY AS IT BECOMES MORE ZONAL. WEAK UPPER DIVERGENCE
WITH WEAK 700 MB UPWARD MOTION SUNDAY.

GRADUAL 850/700 MB WARM AIR ADVECTION WITH 850 MB TEMPERATURES
INCREASING TO 2 TO 5 CELSIUS. WHILE THE MID LEVELS MOISTEN...LOW
LEVELS ARE DRY UNTIL LATE IN THE AFTERNOON WHEN BOUNDARY LEVELS
TEMPERATURES ARE WARM...SO ONLY LIGHT RAIN/SPRINKLES EXPECTED.

.LONG TERM...

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

THE ZONAL FLOW SUNDAY EVENING BECOMES MORE SOUTHWEST AS THE UPPER
TROUGH AXIS MOVES ACROSS THE PLAINS. THE 12Z GFS HAS SOME VERY
LIGHT PRECIPITATION IN THE BAROCLINIC ZONE ACROSS SOUTHERN
WISCONSIN EARLY SUNDAY NIGHT...WHILE THE 00Z ECMWF IS DRY.
HOWEVER BOTH MODELS BRING A BAND OF MODERATE PRECIPITATION ACROSS
SOUTHERN WISCONSIN MONDAY. THICKNESS VALUES ARE COLD ENOUGH FOR
SNOW...EXCEPT IN THE FAR SOUTHEAST ON THE GFS. BOUNDARY LAYER
TEMPERATURES ON THE GFS ARE MARGINAL FOR SNOW. THE 12Z ECMWF
PUSHES THE BAND OF PRECIPITATION MORE TO THE NORTH WITH
PRECIPITATION TYPE TRENDING TO MORE RAIN FAR SOUTH.

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

THE GFS HAS A STRONGER TROUGH MOVING ACROSS WISCONSIN
TUESDAY...WHILE THE 00Z ECMWF IS WEAKER AS AN UPSTREAM SHORTWAVE
DROPS TOWARDS THE NORTHERN ROCKIES FROM CANADA.

THE 12Z GFS HAS MODERATE AMOUNTS OF PRECIPITATION FAR SOUTH AND
SOUTHEAST MONDAY NIGHT...WITH MUCH LIGHTER AMOUNTS ON THE 00Z
ECMWF. TEMPERATURES/THICKNESS VALUES ARE COLD ENOUGH FOR SNOW.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

THE BASE OF A LARGE UPPER TROUGH WILL EXTEND ACROSS THE NORTHERN
PLAINS AND GREAT LAKES...WITH A SHORTWAVE MAINLY OVER THE EASTERN
GREAT LAKES WEDNESDAY THAT MOVES OFF TO THE EAST THURSDAY.

HIGH PRESSURE BUILDS OVER THE NORTHERN PLAINS WITH A COLD NORTH
FLOW ACROSS WISCONSIN. THIS WILL RESULT IN COLD TEMPERATURES.

.AVIATION/00Z TAFS/...

SURFACE LOW CONTINUES TO PULL AWAY THROUGH THE
EASTERN LAKES WITH HIGHER PRESSURE RISES SHIFTING EAST. MVFR CIGS
WILL TAKE A WHILE TO CLEAR OUT TONIGHT THOUGH PLENTY OF HOLES
UPSTREAM IN NW WI. EXPECT CIGS TO BECOME VFR AND START TO BREAK UP A
BIT TONIGHT AS NVA AND DRIER AIR TAKE HOLD. NEXT SHORTWAVE MOVES
INTO MN BY THE END OF FRIDAY. NAM AND ECMWF MAINTAIN THE DRY LOOK
WHILE THE GFS IS MORE AGGRESSIVE WITH THE WAA REGIME PRECIP. WILL
KEEP KMSN DRY THROUGH 18Z AND KMKE DRY THROUGH 00Z AS WELL. HOWEVER
EXPECT MID CLOUDS TO BE IN THE INCREASE WITH THE RETURN OF 850 WAA.

&&

.MARINE...GALE GUSTS HAVE EASED BELOW CRITERIA THOUGH PRESSURE
GRADIENT STILL SUPPORTS SMALL CRAFT WINDS FOR A TIME TONIGHT THOUGH
WAVE ACTION MAY TAKE A BIT LONGER SO EASE SO WENT WITH SMALL CRAFT
INTO EARLY FRIDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM CST FRIDAY FOR LMZ643>646.

&&

TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, Nov 6, 3:19 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST THU NOV 6 2014

WIZ046-047-051-052-056>060-062>072-072130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
319 PM CST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-072130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 PM CST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO BRISK NORTH WINDS AND
HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

WINDS AND WAVES WILL DROP BELOW SMALL CRAFT ADVISORY CONDITIONS
SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS WISCONSIN. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED MUCH OF THE TIME FROM MONDAY
NIGHT THROUGH THURSDAY AS LOW PRESSURE MOVES ACROSS THE GREAT
LAKES...FOLLOWED BY BRISK NORTH WINDS.

HENTZ
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.